An untold number of people are treated every day for various infections with the antibiotics Bactrim and Septra which also are known as trimethoprim-sulfamethoxazole. The drug most commonly is prescribed to treat ear infections and urinary tract infections in children. It also is used for treating travel-related bronchitis.
While there are various side effects associated with antibiotic drugs like these (including kidney problems, urinary obstructions and bleeding), these two particular drugs also may cause the potentially deadly skin disease Stevens-Johnson syndrome, or SJS.
Patients that have used or currently are using Bactrim and Septra are being urged to watch closely for signs and symptoms of SJS and its more serious counterpart, Toxic Epidermal Necrolysis (TENS). Both SJS and TENS are very painful skin conditions that can lead to permanent injuries such as scarring from the blisters and sloughing of skin, vision loss and even death. If you or a family member have been taking Bactrim and Septra, here are the symptoms that you should be looking out for:
- red or purplish rash that spreads
- blisters on the eyes, nose, mouth, genitals and mucus membranes
- painful skin
- headaches, nausea, vomiting and diarrhea
- skin peeling
- loss of hair and nails
These are all symptoms that are related to SJS. If you think that you might be suffering from SJS or TENS, you should seek a doctor’s assistance immediately. If you become diagnosed with SJS, you might be eligible to file a disability claim; a good insurance disability claims attorney can help make sure that your claim isn’t denied.
I have am an experienced disability claims lawyer. Even if your SJS disability claim has been denied, I may be able to help you get the money that you are entitled to in order to help you cover your SJS-related medical costs. Call me today for a free consultation.